Siberian Mathematical Journal

, Volume 44, Issue 5, pp 807–812 | Cite as

Two Special Simply Connected Spaces of Nonpositive Curvature

  • V. K. Ionin


We construct two examples of spaces homeomorphic to R n (n≥3) each of which has a closed geodesic and admits no isoperimetric inequality. The first is a complete polyhedral metric space of nonpositive curvature, and the second is an incomplete Riemannian space with nonpositive sectional curvatures.

metric simplex face curvature manifold geodesic space 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Alexandrov A. D., Intrinsic Geometry of Convex Surfaces [in Russian], OGIZ, Moscow and Leningrad (1948).Google Scholar
  2. 2.
    Burago Yu. D. and Zalgaller V. A., Geometric Inequalities [in Russian], Nauka, Moscow (1980).Google Scholar
  3. 3.
    Ionin V. K., “Isoperimetric inequalities in simply connected Riemannian spaces of nonpositive curvature,” Dokl. Akad. Nauk SSSR, 203, No. 2, 282–284 (1972).Google Scholar
  4. 4.
    Einsenhart L. P., Riemannian Geometry [Russian translation], Izdat. Inostr. Lit., Moscow (1948).Google Scholar

Copyright information

© Plenum Publishing Corporation 2003

Authors and Affiliations

  • V. K. Ionin
    • 1
  1. 1.Sobolev Institute of MathematicsNovosibirsk

Personalised recommendations